My cardiologist suspects I have IST - testing for pheochromocytoma came back negative but I seem to have recently developed hypertension, does this change the diagnosis of IST, could anything else be at cause?
I have IST, and pheochromocytoma is just one cause of IST, but mainly its caused by the sinus node being over sensitive to adrenalin. Blood pressure increase is unrelated to IST as far as I'm aware, but I could be wrong about that. Mainly just the heart rate is effect by IST. How fast is your heart rate at rest? at night?, and while you're walking if you dont mind me asking.
It just seems weird that I've suddenly developed hypertension when I usually used to have hypotension.. Without beta blockers, Walking around I'm generally 130ish, walking up stairs 150 and shower at 180. Also I'm on bisoprolol but this doesn't seem to be lowering my bp? My IST is quite debilitating as I have most of the symptoms of heart failure..
"Patients who are being considered for IST must have blood or urine tests to exclude anemia, hyperthyroidism, and pheochromocytoma. Medications can also cause heart racing (hydralazine or other vasodilators, too much thyroid hormone replacement, sympathomimetics for asthma or COPD, anticholinergic medications for irritable bowel syndrome, stimulants prescribed for ADD).
A tilt table test is then required to exclude autonomic disorders that can mimic IST: postural orthostatic tachycardia syndrome (POTS) or orthostatic hypotension. This disorder involves abnormal control of blood pressure, and the fast heart rhythm is necessary because of the hypotension that occurs when the patient stands and blood pools in the veins of the legs. Eventually, an EP study may be required to exclude tachycardias arising from near the sinus node, but not from the sinus node itself (5)."
Excerpts from Heart Racing - Inappropriate sinus tachycardia.
Well the good news is yours seems to not be as serious as others. Some people who have this have their hearts in the 160-170's just from walking across the room. Also while every patient is different I want to add that I to was put on bisoprolol and it did absolutely nothing for my IST. In fact it seemed to make it worse, much worse. Switched to Atenolol and I've seen really good results.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.